Thunderstorm Wind, Warren
- When
- April 11, 9:12 PM CST
- Where
- Warren County, 1 mi W of Mt Victor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.980, -86.398
A tree was down on Lovers Lane.
A nearly stationary front oriented from the southwest to northeast slid northeast through the Ohio Valley. This caused rain showers and thunderstorms to breakout across Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A nearly stationary front oriented from the southwest to northeast slid northeast through the Ohio Valley. This caused rain showers and thunderstorms to breakout across Kentucky. One of these storms caused a few trees to fall in Bowling Green.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 11, 7:54 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 954 PM EDT Mon Apr 11 2022 .Forecast Update... Issued at 954 PM EDT Mon Apr 11 2022 The forecast is in good shape as we experience rounds of showers, and a few embedded rumbles of thunder, tonight near a stationary front draped along the Ohio River. Temperatures will not vary much for the rest of the night. && .Short Term...(This evening through Tuesday) Issued at 310 PM EDT Mon Apr 11 2022 Scattered showers and isolated rumbles of thunder will continue this afternoon and evening as the sfc boundary currently across southern IL and central IN leisurely progresses southeastward into our area. By this evening, the southwesterly LLJ ramps up ahead of the front, surging our 850mb moisture transport and increasing precipitable water values to near 1.4", resulting in heavier showers and elevated convection. Model soundings show instability elevated above a stable layer, though our wind fields will be enhanced due to the LLJ. Slight veering in the lowest 1km does raise our low-level SRH values, though high LCLs and meager lapse rates should help limit any severe storm concerns. CAMs seem to agree on the line of showers and storms to be weakening as they get towards the I-65 corridor tonight. Main hazard appears to be heavy downpours, given the PWATs potentially just shy of max sounding climatology, over somewhat saturated grounds, which could lead to some isolated minor flooding issues. Some areas have already picked up a third of an inch of rain today, and could see an additional inch or so of rainfall through tomorrow morning. Though OHRFC 1/3hr FFG is 2-3 inches, poor drainage areas or longer residence time of heavy rain could cause a few flooding issues. WPC highlights a portion of the region with a Slight Risk for excessive rainfall until 12z tomorrow. From 06z tonight to 12z tomorrow, expect to find the frontal boundary stalled over the Ohio River. However, after 12z tomorrow, the frontal boundary should begin to lift northward, leaving us deep within the warm sector. Forecast confidence for tomorrow remains limited, mainly due to a wide model spread of CAM solutions believed to be caused by a lack real forcing to support convection. CAMs show scattered showers and storms for tomorrow, though some solutions are stronger than others. Cloud cover overhead won't stop breezy southerly winds from advecting plenty of warm air into our region, allowing temps to climb into the low to mid 70s. By the afternoon time frame, elevated instability will become sfc based as sfc heating reaches convective temps. Moderate SBCAPE will be highest across our western CWA, though overall wind fields appear supportive for a few organized storms, but really depends on if there will be enough forcing to support convection. Isolated to widely scattered showers and storms (much less coverage than today) seems reasonable, and SPC keeps us within a Marginal for Day 2. .Long Term...(Tuesday night through Monday) Issued at 245 PM EDT Mon Apr 11 2022 ...STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT... ************************************ *** Main headlines for Wednesday *** ************************************ - Breezy southerly wind gusts during day/evening (~40mph possible) - Isolated severe storms possible Wednesday afternoon/evening - Line of showers/storms arrive Wednesday night ahead of cold front - Severity of storms biggest uncertainty with Wednesday night event A few isolated storms or showers may be ongoing Tuesday evening, but it appears we will start out dry for most folks and continue the dry conditions going through the first half of the overnight hours. A low level jet ramps up after midnight Tuesday and we see better moisture return and lift for precipitation. As such, models begin to develop showers and embedded storms early Wednesday morning and have it continuing for a good part of the day. Winds will pick up out of the south as a tightening pressure gradient keeps wind profiles in the low levels strong. Gusts could get close to 40mph at times. We'll also see some drying and potential clearing Wednesday afternoon across our region as a cold front begins to approach from the northwest. Most models keep a subtle but crucial capping inversion in place during the afternoon Wednesday, but weaken it toward sunset. A couple models fire off convection in a unstable and sheared environment supportive of supercells, but most stay dry. It's a bit early to have any sort of confidence in discrete convection, but assuming it does fire off, it would be supportive of all severe weather hazards. The bigger, more widespread threat for severe weather arrives after sunset. A line of strong to severe storms will develop ahead of a cold front to our west, and eventually move into our region, likely between 00-03z. Kinematic fields support organized convection and tornado potential, but like many other events we've dealt with this past year, our biggest question mark will be the availability of instability when the line arrives. Our western-most counties (west of the I-65 corridor) will have the best chance for severe weather as instability will be highest there. The main threat with strong/severe storms will be straight line winds, with the potential for isolated embedded spin up tornadoes within the line. The hail threat should be low given that linear convection (squall lines) with very limited instability tend to produce little to no hail. There could be a very isolated flash flood threat as well in areas of training convection, though storm motions should be fairly quick, and overall residence time of heavy precipitation should be limited. ********************************************** *** Main headlines for Thursday and beyond *** ********************************************** - Drying behind the cold front - Isolated river flooding possible Thursday/Friday - Unsettled weather returns to end week into weekend Cooler and drier conditions should prevail Thursday behind the cold front. Depending on the amount of rain we receive in river basins, there could be some isolated instances of river flooding. The Green River basin at this time would have the best chance to reach minor flood stage if some of the heavier rainfall amounts verify. Forecast confidence turns low Friday and beyond as upper level pattern transitions to quasi-zonal and various disturbances within the flow move toward our region. Will keep some low-chances of precip in the forecast to account for these waves, but am not expecting Friday into the weekend to be a complete washout. && .Aviation...(00Z TAF Issuance) Issued at 747 PM EDT Mon Apr 11 2022 Main impacts: Ceilings, chances of thunder Discussion: A nearly stationary front will be draped along the Ohio River into tomorrow morning with a weak wave of low pressure moving up it tonight. These features will keep showers in the forecast tonight with a few thunderstorms possible as well. Winds will be tricky at HNB/SDF due to the boundary nearby. Preponderance of guidance suggests SDF winds will remain out of the south or southwest, but a small shift in the location of the surface boundary and the passage of the surface wave tonight could have a significant effect on that. Ceilings are anticipated to lower tonight with IFR ceilings likely late tonight into at least tomorrow morning. Tomorrow afternoon the stationary front will lift well north as a warm front, putting the TAF sites into the warm sector and allowing ceilings to rise. Could see some storms pop up tomorrow afternoon, but expected coverage and confidence are too low for inclusion in the TAFs at this time. Confidence: Medium in most aspects, somewhat lower for SDF winds tonight and for chance of LIFR ceilings at HNB early Tuesday morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...CJP Long Term...DM Aviation...13
Hazardous Weather Outlook National Weather Service Louisville KY 325 PM EDT Mon Apr 11 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 325 PM EDT Mon Apr 11 2022 /225 PM CDT Mon Apr 11 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Periods of scattered showers and storms are possible tonight. A few showers and storms could produce locally heavy rain, gusty winds and some hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms will be possible on Tuesday afternoon and could become strong to severe. However, a more significant threat of strong to severe thunderstorms will be seen across the outlook area on Wednesday afternoon into the overnight hours. At this time, the highest risk of severe weather is in areas of southern Indiana and central Kentucky, west of I-65. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required at times this week. GENERAL STORM MOTION OF THE DAY: Storms will generally move from the SW at around 40 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/DM
The Nashville radar (KOHX), 83 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was down on Lovers Lane.
A tree was down.
A tree was down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024719, 1024720, 1024723.